MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Use of the padlock clip for tissue closure prior to polyp resection is off-label use and contrary to the information provided in the instructions for use for the padlock clip defect closure system.The event is attributed to loss of tissue compression during off-label use of the device.The padlock clip is designed for tissue closure after polyp resection.A review of past complaints has found no previous reports of device use in this manner.Us endoscopy informed the user facility of the intended use of the device and offered in-service training, however the user facility has declined.No further issues have been reported.
 
Event or Problem Description
The user facility reported a perforation was detected during use of the padlock clip device in a polyp resection procedure.The clip was deployed over a duodenal polyp prior to resection and the polyp was resected above the clip.The tissue separated from the clip, exposing the resection site perforation.Surgical intervention was needed, and the patient has been discharged.

Brand Name
PADLOCK CLIP DEFECT CLOSURE DEVICE
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8398493
Report Number1528319-2019-00012
Device Sequence Number312987
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1819180
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1